Alert archive / Oklahoma / Special Weather Statements in 2024
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 20, 2024, 3:21 AM CDT for Tulsa County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2024, 3:21 AM CDT (08:21 UTC)
- Expired
- May 20, 2024, 4:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 55
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 47 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2750 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 12.5
The text
As transmitted.
666
WWUS84 KTSA 200821
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
321 AM CDT Mon May 20 2024
OKZ060-064-066-067-070-200900-
Tulsa OK-Muskogee OK-Okmulgee OK-Creek OK-Wagoner OK-
321 AM CDT Mon May 20 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CREEK...WESTERN
WAGONER...NORTHWESTERN MUSKOGEE...NORTHERN OKMULGEE AND SOUTHEASTERN
TULSA COUNTIES THROUGH 400 AM CDT...
At 320 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southeast of Kellyville, moving east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tulsa... Broken Arrow...
Bixby... Jenks...
Glenpool... Coweta...
Haskell... Kiefer...
Mounds... Kellyville...
Taft... Stonebluff...
Oneta... Liberty...
Redbird... Jamesville...
Hectorville... Leonard...
Choska...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
northeastern and east central Oklahoma.
&&
LAT...LON 3594 9623 3610 9558 3574 9552 3579 9622
TIME...MOT...LOC 0820Z 260DEG 32KT 3589 9615
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 20, 12:25 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 20, 12:25 AM CDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1225 AM CDT Mon May 20 2024 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 821 PM CDT Sun May 19 2024 Severe thunderstorms currently across northwest Oklahoma are expected to congeal over the next hour or so as they move into north-central Oklahoma. This activity will likely continue to be severe as it moves into Osage and Pawnee counties before weakening as it moves into a less favorable environment in place across the remainder of the area. Wind gusts to around 70 mph will be the main concern as storms move into the region late this evening. Made some minor adjustments to the forecast for tonight to reflect the latest trends in observations and short-term guidance. Otherwise, current forecast for tonight is on track. && .LONG TERM... (Monday through Sunday) Issued at 200 PM CDT Sun May 19 2024 The dryline likely stays capped on Monday, so the main focus for storms will be the front across KS, and this activity should remain north of the state line thru Monday night. Focus then turns to Tuesday and Wednesday, the days which appear to have the greatest severe potential this week. The system off the coast of SoCal/Baja will be ejecting into the central Plains Tuesday afternoon and evening, optimally timed with max diurnal heating. At the surface, a cold front will be approaching from the north and a dryline will be mixing farther east closer to the I-35 corridor. Mid level temps will be warm, but the glancing influence from the upper wave should weaken the cap enough to allow for at least isolated storm development north of I-40 Tuesday afternoon. With H5 flow expected to be greater than 50kts, deep layer shear should be plenty strong for supercells. The initiation zone will be closer to our area, so any cells that develop will be maturing as they move across E OK and possibly into NW AR and will be capable of producing higher-end severe weather. Low level shear will increase by evening, increasing the tornado threat with any ongoing discrete cells. Storms will also begin to develop along the front across NE OK during the evening, though these storms will be more multicell and linear, and not as high of a severe threat as they spread southeast Tuesday night. The slowly sagging front will be the focus for more storms on Wednesday as the airmass destabilizes with daytime heating, mainly to the south and east of I-44. A severe wind/hail threat will continue with these storms as they track southeast. The front never really clears our area, meanders over the region and interacts with the next wave to produce another round of storms Wednesday night into Thursday. It is during this time when severe threat maybe wanes a bit and locally heavy rainfall and flooding threat increases. We may get a break in the action for much of Friday before storm chances increase toward next Sunday with the next system moving across the central Plains. Lacy && .AVIATION... (06Z TAFS) Issued at 1220 AM CDT Mon May 20 2024 Decaying cluster of thunderstorms will continue over northeast OK, with some re-generation of cells possible early in the forecast period. Still could see strong gusty winds at KBVO/KTUL/KRVS associated with any storm. Most likely, any storms should dissipate before reaching northwest AR. Aside form that, VFR conditions will prevail with gusty south winds from mid- morning until around sunset Monday. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 88 64 80 / 0 20 50 30 FSM 70 90 71 84 / 0 0 40 70 MLC 72 86 71 81 / 0 10 30 60 BVO 70 89 60 78 / 0 20 50 20 FYV 69 89 67 80 / 0 10 50 60 BYV 69 89 68 80 / 0 10 50 60 MKO 72 88 68 79 / 0 10 50 50 MIO 71 88 61 78 / 0 20 60 30 F10 72 87 67 79 / 0 20 40 40 HHW 70 85 73 83 / 0 0 20 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10 LONG TERM....30 AVIATION...14
Hazardous weather outlook, May 19, 4:38 PM CDT, 10 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 438 PM CDT Sun May 19 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 438 PM CDT Sun May 19 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Northeast Oklahoma. ONSET...Late evening. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Late evening. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Late evening. DISCUSSION... The southern end of a thunderstorm complex could impact parts of northeast Oklahoma late this evening into the overnight. While these storms will likely be weakening as they move east, there is some threat of damaging wind gusts, mainly in areas west of highway 75 and north of highway 412. Locally heavy rainfall is also possible. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...High Wind Potential. TUESDAY THROUGH Thursday..Severe Thunderstorm Potential...High Wind Potential. FRIDAY AND SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A cold front Tuesday should increase the shower and thunderstorm chances areawide. Severe weather is looking more likely with the Tuesday storms, although details are uncertain at this time. Heavy rainfall potential may increase by mid week as the front stalls in the area. An active weather pattern will continue with periodic thunderstorm chances through the end of next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 19, 11:31 PM CDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1131 PM CDT Sun May 19 2024
OKZ054-055-059-060-064-067-200530-
Tulsa OK-Osage OK-Pawnee OK-Washington OK-Creek OK-Wagoner OK-
1131 PM CDT Sun May 19 2024
...DECAYING THUNDERSTORMS WILL IMPACT NORTHWESTERN ROGERS...OSAGE...
CREEK...WASHINGTON...SOUTHWESTERN NOWATA...NORTHWESTERN WAGONER...
PAWNEE AND TULSA COUNTIES THROUGH 1230 AM CDT...
At 1129 PM CDT, Doppler radar indicated showers in association with
decaying thunderstorms over the advisory area. Movement was east at
35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tulsa... Broken Arrow...
Bartlesville... Sand Springs...
Pawhuska... Pawnee...
Owasso... Bixby...
Sapulpa... Jenks...
Glenpool... Skiatook...
Catoosa... Collinsville...
Hominy... Dewey...
Cleveland... Mannford...
Drumright... Kiefer...
This includes Interstate 44 between mile markers 191 and 232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.
&&
LAT...LON 3700 9580 3616 9581 3616 9575 3586 9573
3584 9662 3616 9662 3616 9682 3624 9682
3625 9692 3633 9693 3634 9703 3651 9703
3658 9689 3659 9705 3668 9706 3668 9694
3675 9689 3674 9683 3678 9675 3700 9675
TIME...MOT...LOC 0430Z 274DEG 29KT 3691 9663 3595 9656
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 20, 2:26 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
226 AM CDT Mon May 20 2024
OKZ055-060-061-200800-
Tulsa OK-Rogers OK-Washington OK-
226 AM CDT Mon May 20 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN ROGERS...SOUTHERN
WASHINGTON AND NORTHEASTERN TULSA COUNTIES THROUGH 300 AM CDT...
At 226 AM CDT, Doppler radar indicated a cluster of strong
thunderstorms 3 miles southwest of Sperry, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tulsa... Owasso...
Skiatook... Catoosa...
Collinsville... Verdigris...
Sperry... Oologah...
Vera... Turley...
Tulsa International Airport...
This includes Interstate 44 between mile markers 237 and 241.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
northeastern Oklahoma.
&&
LAT...LON 3650 9569 3617 9569 3617 9600 3645 9600
TIME...MOT...LOC 0726Z 266DEG 28KT 3627 9604
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, May 20, 2:43 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
243 AM CDT Mon May 20 2024
OKZ064-200830-
Creek OK-
243 AM CDT Mon May 20 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CREEK COUNTY THROUGH 330
AM CDT...
At 242 AM CDT, Doppler radar indicated a strong thunderstorm over
Shamrock, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Bristow... Sapulpa...
Drumright... Kellyville...
Depew... Slick...
Shamrock...
This includes Interstate 44 between mile markers 180 and 214.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
northeastern Oklahoma.
&&
LAT...LON 3605 9662 3607 9608 3586 9607 3585 9619
3574 9619 3579 9662
TIME...MOT...LOC 0742Z 268DEG 27KT 3593 9659
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 20, 2:50 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
250 AM CDT Mon May 20 2024
OKZ055-060>062-067-068-200830-
Tulsa OK-Cherokee OK-Rogers OK-Washington OK-Mayes OK-Wagoner OK-
250 AM CDT Mon May 20 2024
...STRONG THUNDERSTORMS WILL IMPACT ROGERS...WESTERN MAYES...SOUTH
CENTRAL WASHINGTON...WAGONER...NORTHWESTERN CHEROKEE AND EASTERN
TULSA COUNTIES THROUGH 330 AM CDT...
At 250 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles northeast of Collinsville to near Catoosa
to 3 miles east of Bixby. Movement was east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tulsa... Broken Arrow...
Claremore... Wagoner...
Pryor... Owasso...
Bixby... Coweta...
Pryor Creek... Catoosa...
Collinsville... Verdigris...
Chouteau... Inola...
Oologah... Adair...
Okay... Porter...
Foyil... Tullahassee...
This includes Interstate 44 between mile markers 233 and 272.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
northeastern Oklahoma.
&&
LAT...LON 3651 9524 3605 9519 3581 9530 3582 9536
3580 9541 3595 9591 3620 9579 3647 9587
3651 9533
TIME...MOT...LOC 0750Z 288DEG 32KT 3639 9580 3619 9574 3598 9584
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHLocal storm report, May 20, 3:03 AM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
303 AM CDT Mon May 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 AM Tstm Wnd Gst 5 NNE Tulsa 36.20N 95.88W
05/20/2024 M59 MPH Tulsa OK ASOS
&&
CASSpecial weather statement, May 20, 3:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
321 AM CDT Mon May 20 2024
OKZ060-064-066-067-070-200900-
Tulsa OK-Muskogee OK-Okmulgee OK-Creek OK-Wagoner OK-
321 AM CDT Mon May 20 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CREEK...WESTERN
WAGONER...NORTHWESTERN MUSKOGEE...NORTHERN OKMULGEE AND SOUTHEASTERN
TULSA COUNTIES THROUGH 400 AM CDT...
At 320 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southeast of Kellyville, moving east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tulsa... Broken Arrow...
Bixby... Jenks...
Glenpool... Coweta...
Haskell... Kiefer...
Mounds... Kellyville...
Taft... Stonebluff...
Oneta... Liberty...
Redbird... Jamesville...
Hectorville... Leonard...
Choska...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
northeastern and east central Oklahoma.
&&
LAT...LON 3594 9623 3610 9558 3574 9552 3579 9622
TIME...MOT...LOC 0820Z 260DEG 32KT 3589 9615
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 10:05 PM CDT | Special Weather Statement | TSA | Pawnee | 25 min |
| May 19, 10:58 PM CDT | Special Weather Statement | TSA | Creek | 32 min |
| May 19, 11:31 PM CDT | Special Weather Statement | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 59 min |
| May 20, 12:57 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 48 min |
| May 20, 1:26 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 49 min |
| May 20, 1:47 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 43 min |
| May 20, 2:14 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 46 min |
| May 20, 2:26 AM CDT | Special Weather Statement | TSA | Rogers | 34 min |
| May 20, 2:43 AM CDT | Special Weather Statement | TSA | Creek | 47 min |
| May 20, 2:50 AM CDT | Special Weather Statement | TSA | Mayes, Rogers, Wagoner | 40 min |
| May 20, 2:54 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 36 min |
| May 20, 3:24 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Wagoner | 38 min |
| May 20, 3:36 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 39 min |
| May 20, 4:00 AM CDT | Special Weather Statement | TSA | Delaware | 30 min |
| May 20, 4:01 AM CDT | Special Weather Statement | TSA | Wagoner | 29 min |
| May 20, 4:19 AM CDT | Special Weather Statement | TSA | Okmulgee | 26 min |
| May 20, 4:38 AM CDT | Special Weather Statement | TSA | Creek | 37 min |
Nearby
Special Weather Statements in Oklahoma, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.